Alert archive / North Carolina / High Surf Advisories in 2012

High Surf Advisory 4, NWS Newport/Morehead City, NC

October 29, 2012

NWS Newport/Morehead City, NC issued this high surf advisory at Oct 29, 2012, 5:49 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 29, 2012, 5:49 PM EDT (21:49 UTC)
Expired
Oct 30, 2012, 1:45 AM EDT
In force
8 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

816 
WHUS42 KMHX 292149
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
549 PM EDT MON OCT 29 2012

...DANGEROUS CONDITIONS EXPECTED FOR AREA BEACHES ALONG WITH
SOUND SIDE FLOODING THROUGHOUT THE DAY ON TUESDAY...

.THE EFFECTS FROM HURRICANE SANDY WILL CREATE DANGEROUS RIP
CURRENTS ON TUESDAY FOR AREA BEACHES. HIGH SURF NORTH OF CAPE
LOOKOUT THROUGH EARLY TUESDAY MORNING AND SOUND SIDE FLOODING FOR
OUTER BANKS HYDE AND DARE COUNTIES THROUGHOUT THE DAY ON TUESDAY.

NCZ103-104-301000-
/O.NEW.KMHX.CF.W.0001.121029T2149Z-121031T0000Z/
/O.NEW.KMHX.SU.Y.0004.121029T2149Z-121030T1000Z/
/O.NEW.KMHX.BH.S.0024.121029T2149Z-121031T0000Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
549 PM EDT MON OCT 29 2012

...COASTAL FLOOD WARNING IN EFFECT UNTIL 8 PM EDT TUESDAY...
...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A COASTAL FLOOD WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT
TUESDAY. A HIGH SURF ADVISORY HAS ALSO BEEN ISSUED. THIS HIGH
SURF ADVISORY IS IN EFFECT UNTIL 6 AM EDT TUESDAY. IN ADDITION...
A BEACH HAZARDS STATEMENT HAS BEEN ISSUED. THIS BEACH HAZARDS
STATEMENT IS IN EFFECT THROUGH TUESDAY EVENING.

* LOCATION...OUTER BANKS DARE AND OUTER BANKS HYDE COUNTIES.

* COASTAL FLOODING...WATER LEVEL RISES OF 3 TO 5 FEET ABOVE GROUND
  LEVEL FROM SOUND SIDE FLOODING.

* TIMING...THROUGHOUT THE DAY ON TUESDAY.

* SURF HEIGHT...6 TO 9 FEET OVERNIGHT MONDAY DIMINISHING
  THROUGHOUT THE DAY ON TUESDAY

* HAZARDS...DANGEROUS RIP CURRENTS AND HIGH SURF WITH DANGEROUS
  SHORE BREAK 

* TIMING AND TIDES...THE MOST LIKELY TIME FOR LIFE THREATENING RIP
  CURRENTS WILL BE A COUPLE OF HOURS ON EITHER SIDE OF LOW
  TIDE...WHICH WILL OCCUR AROUND 2 AM AND 3 PM TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR
IMMINENT. COASTAL RESIDENTS IN THE WARNED AREA SHOULD BE ALERT
FOR RISING WATER...AND TAKE APPROPRIATE ACTION TO PROTECT LIFE
AND PROPERTY.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND
LOCALIZED BEACH EROSION.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS
POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT
ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$

NCZ095-301000-
/O.NEW.KMHX.CF.Y.0008.121029T2149Z-121031T0000Z/
/O.NEW.KMHX.SU.Y.0004.121029T2149Z-121030T1000Z/
/O.NEW.KMHX.BH.S.0024.121029T2149Z-121031T0000Z/
CARTERET-
549 PM EDT MON OCT 29 2012

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY...
...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY NORTH OF
CAPE LOOKOUT...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT TUESDAY.
A COASTAL FLOOD ADVISORY HAS ALSO BEEN ISSUED. THIS COASTAL FLOOD
ADVISORY IS IN EFFECT UNTIL 8 PM EDT TUESDAY. IN ADDITION...A
BEACH HAZARDS STATEMENT HAS BEEN ISSUED. THIS BEACH HAZARDS
STATEMENT IS IN EFFECT THROUGH TUESDAY EVENING.

* LOCATION...NORTH OF CAPE LOOKOUT

* SURF HEIGHT...5 TO 7 FEET DIMINISHING THROUGHOUT THE DAY 

* TIMING...DURING THE OVERNIGHT HOURS MONDAY NIGHT INTO TUESDAY MORNING

* IMPACTS...HIGH SURF AND DANGEROUS SHORE BREAK

* COASTAL FLOODING...EXPECT 2 TO 3 FEET ABOVE GROUND INUNDATION
  FROM SOUND SIDE FLOODING NEAR CEDAR ISLAND...DOWN EAST CARTERET
  COUNTY...INCLUDING PORTSMOUTH ISLAND.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR LIFE THREATENING RIP
  CURRENTS WILL BE A COUPLE OF HOURS ON EITHER SIDE OF LOW
  TIDE...WHICH WILL OCCUR AROUND 2 AM AND 3 PM TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND
LOCALIZED BEACH EROSION.

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS
POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT
ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$

NCZ098-301000-
/O.NEW.KMHX.BH.S.0024.121029T2149Z-121031T0000Z/
ONSLOW-
549 PM EDT MON OCT 29 2012

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT THROUGH TUESDAY
EVENING.

* HAZARDS...DANGEROUS RIP CURRENTS	

* LOCATION...ONSLOW COUNTY BEACHES

* TIMING AND TIDES...THE MOST LIKELY TIME FOR LIFE THREATENING RIP
  CURRENTS WILL BE A COUPLE OF HOURS ON EITHER SIDE OF LOW
  TIDE...WHICH WILL OCCUR AROUND 2 AM AND 3 PM TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS
POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT
ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$
1 follow-up statement
986 
WHUS42 KMHX 300545
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
145 AM EDT TUE OCT 30 2012

...DANGEROUS RIP CURRENTS EXPECTED FOR AREA BEACHES ALONG WITH
SOUND SIDE FLOODING THROUGHOUT THE DAY ON TUESDAY...

.THE EFFECTS FROM HURRICANE SANDY WILL CREATE DANGEROUS RIP
CURRENTS ON TUESDAY FOR AREA BEACHES AND SOUND SIDE FLOODING FOR
OUTER BANKS HYDE AND DARE COUNTIES THROUGHOUT THE DAY ON TUESDAY.

NCZ103-104-301345-
/O.CAN.KMHX.SU.Y.0004.000000T0000Z-121030T1000Z/
/O.CON.KMHX.CF.W.0001.000000T0000Z-121031T0000Z/
/O.CON.KMHX.BH.S.0024.000000T0000Z-121031T0000Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
145 AM EDT TUE OCT 30 2012

...COASTAL FLOOD WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...
...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE HIGH SURF ADVISORY.

* LOCATION...OUTER BANKS DARE AND OUTER BANKS HYDE COUNTIES.

* COASTAL FLOODING...WATER LEVEL RISES OF 2 TO 4 FEET ABOVE GROUND
  LEVEL FROM SOUND SIDE FLOODING.

* TIMING...THROUGH TUESDAY EVENING.

* HAZARDS...DANGEROUS RIP CURRENTS AND SURF 

* TIMING AND TIDES...THE MOST LIKELY TIME FOR LIFE THREATENING 
  RIP CURRENTS WILL BE A COUPLE OF HOURS ON EITHER SIDE OF LOW 
  TIDE...WHICH WILL OCCUR AROUND 2 AM AND 3 PM TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR
IMMINENT. COASTAL RESIDENTS IN THE WARNED AREA SHOULD BE ALERT
FOR RISING WATER...AND TAKE APPROPRIATE ACTION TO PROTECT LIFE
AND PROPERTY.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS
POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT
ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$

NCZ095-301345-
/O.CAN.KMHX.SU.Y.0004.000000T0000Z-121030T1000Z/
/O.CON.KMHX.CF.Y.0008.000000T0000Z-121031T0000Z/
/O.CON.KMHX.BH.S.0024.000000T0000Z-121031T0000Z/
CARTERET-
145 AM EDT TUE OCT 30 2012

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING FOR AREAS OF DOWNEAST CARTERET...
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING FOR AREA BEACHES...
...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE HIGH SURF ADVISORY.

* IMPACTS...DANGEROUS RIP CURRENTS

* COASTAL FLOODING...EXPECT 2 TO 3 FEET ABOVE GROUND INUNDATION 
  FROM SOUND SIDE FLOODING NEAR CEDAR ISLAND...DOWN EAST 
  CARTERET COUNTY...INCLUDING PORTSMOUTH ISLAND.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR LIFE THREATENING 
  RIP CURRENTS WILL BE A COUPLE OF HOURS ON EITHER SIDE OF LOW 
  TIDE...WHICH WILL OCCUR AROUND 2 AM AND 3 PM TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS
POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT
ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$

NCZ098-301345-
/O.CON.KMHX.BH.S.0024.000000T0000Z-121031T0000Z/
ONSLOW-
145 AM EDT TUE OCT 30 2012

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HAZARDS...DANGEROUS RIP CURRENTS

* LOCATION...ONSLOW COUNTY BEACHES

* TIMING AND TIDES...THE MOST LIKELY TIME FOR LIFE THREATENING 
  RIP CURRENTS WILL BE A COUPLE OF HOURS ON EITHER SIDE OF LOW 
  TIDE...WHICH WILL OCCUR AROUND 2 AM AND 3 PM TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH
ACCESS POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this high surf advisory went out at Oct 29, 5:16 PM EDT, 33 minutes earlier.

Area forecast discussion, Oct 29, 5:16 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
516 PM EDT MON OCT 29 2012

.SYNOPSIS...
TROPICAL CYCLONE SANDY WILL MOVE INLAND OVER THE MID-ATLANTIC
TONIGHT AND TUESDAY...THEN WEAKEN AND LIFT NORTH WEDNESDAY. HIGH
PRESSURE WILL GRADUALLY BUILD OVER THE AREA FROM THE WEST THROUGH
THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AS OF 500 PM MONDAY...PER COORD WITH NHC...TS
WARNINGS CANCELLED AND WILL BE REPLACED WITH NON-TROPICAL
WARNINGS/ADVISORIES. MAIN RAIN BAND HAS FINALLY MOVED NORTH OF AREA
BUT PATCHY LIGHT RAIN THREAT WILL CONTINUE OVERNIGHT. CLOUD COVER
WILL BE SLOW TO CLEAR WITH CAA SCU PERSISTING MOST AREAS. MIN TEMPS
WILL DROP INTO 40S MOST AREAS. WINDY CONDITIONS WILL PERSIST ALONG
COAST WITH TIGHT PRES GRADIENT AS TC SANDY REMNANT LOW MOVES INLAND
OVER MID ATLC...THUS WIND ADVISORY FOR COASTAL SECTIONS PREVIOUSLY
UNDER TS WARNING. COASTAL FLOOD WARNINGS/ADVISORIES AND HIGH SURF
ADVSY FOR OUTER BANKS AND CARTERET.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
AS OF 500 PM MONDAY...MODELS WERE UNDERDONE WITH INITIALIZATION ON
SANDY...THUS PRES GRADIENT AND WINDS LIKELY STRONGER ON
TUESDAY...AND WENT AT OR SLIGHTLY ABOVE WITH WINDS ON TUESDAY. WIND
ADVISORY CONDITIONS LIKELY CONTINUING FOR COASTAL SECTIONS BUT BELOW
INLAND SECITONS AND WILL LET NEXT SHIFT SEE IF NEXT MODEL SUITE HAS
BETTER HANDLE. CAA WILL COTINUE TO PRODUCE ABUNDANT SCU MOST OF DAY
WITH SCT SHOWER THREAT MAINLY OVER INLAND SECTIONS. WENT WITH
PREVIOUS FCST ON MAX TEMPS WHICH WERE IN LINE WITH COOLER MET GDNC.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
AS 345 AM MONDAY...MODELS CONTINUE TO HAVE A GOOD AGREEMENT TC/POST
SANDY CIRCULATION AFFECTING EASTERN NC FOR THE REMAINDER OF THE WEEK
AS SANDY IS IN THE MID-ATLANTIC REGION. HIGH PRESSURE WILL MOVE IN
FROM THE WEST TOWARDS THE END OF THE WEEK. WINDY/BREEZY CONDITIONS
WILL CONTINUE INTO WEDNESDAY AND START TO SUBSIDE BY THE WEDNESDAY
AFTERNOON INTO THURSDAY. ANOTHER REINFORCING COLD FRONT IS WILL
BRING ADDITIONAL COOL AIR TO THE REGION FRIDAY AND SATURDAY.
TEMPERATURES WILL BE BELOW NORMAL THROUGH MOST OF THE WEEK WITH
HIGHS MAINLY IN THE 50S TO LOWER 60S AND LOWS IN THE UPPER 30S TO
LOWER 40S.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH 18Z TUESDAY/...
AS OF 130 PM MONDAY...WDSPRD MVFR CIGS WILL GRADUALLY LIFT TO VFR BY
EARLY EVENING AND EXPECTED TO REMAIN VFR REST OF PERIOD. GUSTY WEST
WINDS WILL CONTINUE INTO OVERNIGHT...AND MAY ACTUALLY BE STRONGER ON
TUESDAY WITH TIGHTER PRES GRAD AS SANDY MOVES INLAND OVER MID-ATLC.
TAFS INDICATE SUSTAINED WINDS INCREASING TO NEAR 20 KT WITH GUSTS
CLOSE TO 30KT AFTER 15Z.

LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 345 PM MON...VFR CONDITIONS WILL REMAIN FOR THE WEEK. WINDS
WILL REMAIN BREEZY FOR TUESDAY NIGHT AND WILL START SOMEWHAT TO
SUBSIDE WEDNESDAY AFTERNOON. WINDS ARE EXPECT TO BE WEST/NORTHWEST
AROUND 5 TO 10 KT STARTING THURSDAY.

&&

.MARINE...
SHORT TERM /THROUGH TUESDAY/...
AS OF 500 PM MONDAY...GALE WARNINGS WILL REPLACE TS WARNINGS ALL
WATERS. TIGHT PRES GRADIENT WILL CONTINUE TO PRODUCE GALE FORCE
WINDS TONIGHT AND TUESDAY WITH FREQUENT GUSTS PSBL THROUGHT TUE
NIGHT.

WW3 INITIALZED BETTER WITH SEAS AND IN DECENT AGREEMENT WITH
PREVIOUS FCST. HEIGHTS HAVE DROPPED TO 11-15 FT OFF OBX PER LATEST
BUOY OBS AND 4-7 FT SOUTH...AND WILL CONTINUE TO SUBSIDE THIS
EVENING...BUT 6-10 FT WILL CONTINUE OUTER PORTIONS THROUGH TUESDAY
WITH STRONG OFFSHORE WINDS.

HIGH SURF ADVSY FOR NORTH OF CAPE LOOKOUT AT LEAST THROUGH TONIGHT
FOR LINGERING LARGE BREAKERS.

NEUSE/PAMLICO/PUNGO RIVERS COULD SEE SOME BLOW OUT TIDE ISSUES
CONTINUING WITH PERSISTENT MODERATE/STRONG WESTERLY WINDS...WATER
LEVELS PSBLY 1-2 FEET BELOW NORMAL.

LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 345 PM MON...GUSTY WINDS WILL CONTINUE FROM THE BACKSIDE OF
SANDY AS THE TIGHTEN PRESSURE GRADIENT REMAINS OVER THE AREA. THIS
WILL LEAD TO GALE CONDITIONS OVER ALL THE WATERS INTO WEDNESDAY
MORNING. WIND CONDITIONS SHOULD START TO SUBSIDE BY WEDNESDAY
AFTERNOON INTO EARLY THURSDAY MORNING ALONG WITH SEAS REMAINING
WILL RESULT INTO A SMALL CRAFT ADVISORY.

&&

.TIDES/COASTAL FLOODING...
AS OF 4 PM MON...MODERATE TO HIGH COASTAL FLOODING CONCERNS WILL
CONTINUE THROUGH TUESDAY FOR SOUNDSIDE OUTER BANKS DUE TO
STRONG/GUSTY NW/W WINDS. PREPARE FOR INUNDATION OF 4 TO 6 FEET ABOVE
GROUND LEVEL WITH SOME LOCATIONS SEEING UP TO 7 FEET ABOVE GROUND.
ALONG THE SOUTHERN PAMLICO SOUND...THE WATER LEVELS HAVE ALREADY
PEAKED AND WILL CONTINUE TO DIMINISH THROUGH TUESDAY AS WINDS BECOME
MORE WESTERLY.

PLEASE SEE CFWMHX FOR ADDITIONAL INFORMATION.

&&

.EQUIPMENT...
CAPE HATTERAS ASOS...KHSE...HAS BEEN OUT OF SERVICE SINCE 10 PM
SUNDAY NIGHT OCTOBER 28TH. THE PROBLEM APPEARS TO BE WITH THE PHONE
LINES AND TECHNICIANS MAY NOT BE ABLE TO REACH THE SITE TO ATTEMPT
REPAIRS FOR SEVERAL DAYS.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...COASTAL FLOOD WARNING UNTIL 8 PM EDT TUESDAY FOR NCZ103-104.
     BEACH HAZARDS STATEMENT THROUGH TUESDAY EVENING FOR NCZ095-098-
     103-104.
     HIGH SURF ADVISORY UNTIL 6 AM EDT TUESDAY FOR NCZ095-103-104.
     WIND ADVISORY UNTIL 8 PM EDT TUESDAY FOR NCZ046-047-080-081-
     093>095-098-103-104.
     COASTAL FLOOD ADVISORY UNTIL 8 PM EDT TUESDAY FOR NCZ095.
MARINE...GALE WARNING UNTIL 5 AM EDT WEDNESDAY FOR AMZ130-135.
     GALE WARNING UNTIL 8 AM EDT WEDNESDAY FOR AMZ150-152-154-156-
     158.

&&

SYNOPSIS...JBM
NEAR TERM...JBM
SHORT TERM...JBM
LONG TERM...BM
AVIATION...JBM/BM
MARINE...JBM/BM
TIDES/COASTAL FLOODING...BM/BC
EQUIPMENT...JBM
Hazardous weather outlook, Oct 29, 5:28 PM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
528 PM EDT MON OCT 29 2012

NCZ103-104-302130-
OUTER BANKS DARE-OUTER BANKS HYDE-
528 PM EDT MON OCT 29 2012

...COASTAL FLOOD WARNING IN EFFECT UNTIL 8 PM EDT TUESDAY...
...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY...
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   BEACH HAZARDS STATEMENT.
   HIGH SURF ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   BEACH HAZARDS STATEMENT.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ046-047-080-081-093-094-302130-
TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-CRAVEN-PAMLICO-
528 PM EDT MON OCT 29 2012

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-044-045-079-090>092-302130-
MARTIN-PITT-WASHINGTON-GREENE-DUPLIN-LENOIR-JONES-
528 PM EDT MON OCT 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

GUSTY WEST WINDS EXPECTED TONIGHT...WITH GUSTS UP TO 35 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG WEST WINDS EXPECTED TUESDAY...WITH GUSTS TO 40 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-302130-
CARTERET-
528 PM EDT MON OCT 29 2012

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY...
...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY...
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.
   HIGH SURF ADVISORY.
   COASTAL FLOOD ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.
   COASTAL FLOOD ADVISORY.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ098-302130-
ONSLOW-
528 PM EDT MON OCT 29 2012

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 5:08 AM EDTAreal Flood AdvisoryMHXDare3 hr
Oct 29, 7:56 AM EDTAreal Flood AdvisoryMHXDare3 hr
Oct 29, 5:01 PM EDTWind AdvisoryMHXBeaufort, Dare, Hyde, Jones, Pamlico, Tyrrell and 1 more20 hr
Oct 29, 5:38 PM EDTGale WarningMHX19 hr
Oct 29, 5:49 PM EDTBeach Hazards StatementMHX50 hr
Oct 29, 5:49 PM EDTCoastal Flood WarningMHX22 hr
Oct 29, 5:49 PM EDTCoastal Flood AdvisoryMHX15 hr

Nearby

High Surf Advisories in North Carolina, 2012Every high surf advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.